Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 199, NWS North Platte, NE

July 4, 2011Cherry County, Hooker County, Thomas County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2011, 9:09 PM MDT for Cherry County, Hooker County, Thomas County, Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2011, 9:09 PM MDT (03:09 UTC)
Expired
Jul 4, 2011, 10:00 PM MDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Cherry County, NE, Hooker County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 16 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 9:15 PM MDTTSTM WND GST 60Mullen, NE60 MPH WIND GUSTS LASTED FROM 1005 CDT TO 1015 CDT ALONG WITH PEA SIZE HAIL.
Jul 4, 9:45 PM MDTTSTM WND GST 48Thedford, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1529 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1969 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WUUS53 KLBF 050309
SVRLBF
NEC031-091-171-050400-
/O.NEW.KLBF.SV.W.0199.110705T0309Z-110705T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1009 PM CDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  EASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
  THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1100 PM CDT/1000 PM MDT/

* AT 908 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES SOUTHWEST OF BROWNLEE TO HIGHWAY 97
  CROSSING THE DISMAL RIVER...AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BROWNLEE AROUND 1020 PM CDT.
  THEDFORD AROUND 1030 PM CDT.
  HIGHWAY 83 CROSSING THE DISMAL RIVER AROUND 1035 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HIGHWAY 2 MILE MARKER 200...HIGHWAY 83 MILE MARKER 160...HIGHWAY 83
MILE MARKER 140 AND HIGHWAY 2 MILE MARKER 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4209 10021 4208 10027 4175 10027 4178 10115
      4237 10103 4238 10017
TIME...MOT...LOC 0309Z 279DEG 42KT 4222 10082 4179 10097
WIND...HAIL 70MPH <.75IN

$$

TAYLOR
2 follow-up statements
408 
WWUS53 KLBF 050335
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1035 PM CDT MON JUL 4 2011

NEC031-091-171-050400-
/O.CON.KLBF.SV.W.0199.000000T0000Z-110705T0400Z/
HOOKER NE-THOMAS NE-CHERRY NE-
1035 PM CDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHERRY...THOMAS AND EASTERN HOOKER COUNTIES UNTIL 1100 PM CDT/1000 PM
MDT/...

AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HIGHWAY 83 CROSSING THE NORTH LOUP RIVER TO 5 MILES WEST OF
HIGHWAY 83 CROSSING THE DISMAL RIVER...MOVING EAST AT 50 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
HOOKER...SOUTHEASTERN CHERRY AND THOMAS COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS HIGHWAY 2 MILE MARKER 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 4209 10021 4208 10027 4175 10027 4178 10115
      4237 10103 4238 10017
TIME...MOT...LOC 0335Z 279DEG 42KT 4228 10041 4174 10057
WIND...HAIL 60MPH 0.75IN

$$

TAYLOR
452 
WWUS53 KLBF 050406
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1106 PM CDT MON JUL 4 2011

NEC031-091-171-050416-
/O.EXP.KLBF.SV.W.0199.000000T0000Z-110705T0400Z/
HOOKER NE-THOMAS NE-CHERRY NE-
1106 PM CDT MON JUL 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY...THOMAS
AND EASTERN HOOKER COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4209 10021 4208 10027 4175 10027 4178 10115
      4237 10103 4238 10017
TIME...MOT...LOC 0335Z 279DEG 42KT 3028 10538 2981 10572

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:39 PM MDT, 6 hours 30 minutes earlier.

Area forecast discussion, Jul 4, 2:39 PM MDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT MON JUL 4 2011

.SYNOPSIS...

H5 ANALYSIS FROM THIS MORNING...INDICATING A LARGE AREA OF HIGH
PRESSURE ACROSS THE CENTRAL ROCKIES WITH A TROUGH EXTENDING FROM THE
SRN GREAT LAKES SSWD INTO THE OZARKS. WV IMAGERY INDICATING
NUMEROUS EMBEDDED WAVES ACROSS THE ROCKIES EXTENDING FROM AZ TO WY.
AT THE SURFACE...A TROUGH OF LOW PRESSURE EXTENDED FROM WEST OF
SIDNEY TO EASTERN ND. EAST OF THIS FEATURE...WINDS WERE SERLY WITH
DEW POINTS IN THE UPPER 60S/LWR 70S. AFTERNOON READINGS WERE IN THE
80S EAST OF THE TROUGH...WITH SOME 90S NOTED WEST OF THIS FEATURE.

.DISCUSSION...

NEAR TERM...TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECASTING
CHALLENGE IS TSRA CHANCES/FRONTAL TIMING OVER THE NEXT 36 HOURS.

FOR TONIGHT...ONGOING FORECAST GENERALLY ON TRACK WITH THE BEST
PRECIPITATION CHANCES ALONG THE FRONTAL BOUNDARY IN THE NORTHERN
CWA. AS OF 230 PM CDT...SOME TSRA INITIATION IS TAKING PLACE OVER
THE HIGHER TERRAIN OF EASTERN WYOMING NORTH AND WEST OF CHEYENNE.
STEERING WINDS ARE FAIRLY SLOW THIS AFTERNOON...SO CONVECTION OVR
ERN WYOMING STILL A LONG WAY FROM MOVG INTO THE LBF CWA. BASED ON
THE LOCATION AND FORWARD SPEED OF THE EASTERNMOST CELLS...ACTIVITY
SHOULD STAY OUT OF THE FORECAST AREA UNTIL 00Z. THOUGH NOT HIGHLY
PROBABLE AT THIS JUNCTURE...ANY STORMS WHICH DE DEVELOP IN THE CWA
ARE EXPECTED TO GO UP ACROSS THE CENTRAL PANHANDLE...WHERE
LOW LEVEL SURFACE CONVERGENCE IS PRESENT ...BULK SHEAR IS 30 TO 40
KTS SO SOME SUPERCELLS ARE POSSIBLE...PARTICULARLY OVER THE NORTH
CENTRAL CWA THIS EVENING. LARGE HAIL...DAMAGING WINDS...AND GIVEN
THE SLOW MOVEMENT OF THUNDERSTORMS...HEAVY RAIN MAY BE A FACTOR THIS
EVENING AS WELL. MAIN AREA OF CONCERN ATTM IS NORTH OF HIGHWAY 2
FROM ANTIOCH TO DUNNING...AND NORTH OF HIGHWAY 97 FROM DUNNING TO
ERICSON. SOUTH OF THIS LINE...CAP STRENGTH INCREASES...SHEAR
WEAKENS...AND AVAILABLE CAPE DECREASES QUICKLY...SO SEVERE THREAT IS
MUCH LOWER. HOWEVER...STILL CANT IGNORE THE LOW LEVEL JET LATER
TONIGHT WHICH EXTENDS ACROSS THE WESTERN CWA OVERNIGHT. WITH THIS IN
MIND...WILL RETAIN LOW ISOLATED THUNDERSTORM CHANCES.

FOR TUESDAY AND TUESDAY NIGHT...A FRONTAL BOUNDARY WILL SLIDE THROUGH
THE FORECAST AREA...SHIFTING THE FOCUS FOR TSRA DEVELOPMENT AND THE
THREAT FOR SEVERE STORMS SOUTH AND EAST. ATTM IT IS HARD TO DETERMINE
WHERE AND HOW FAR SOUTH THE BOUNDARY WILL BE TOMORROW AFTERNOON
BASED ON CONVECTION TONIGHT. BOTH THE GFS AND NAM SOLN HAVE THIS
FRONT ALONG THE KANSAS/NEBR BORDER BY 00Z WEDS...WHICH WOULD BE
FAVORABLE FOR TSRA DEVELOPMENT IN OUR SRN CWA.
MOISTURE...INSTABILITY AND SHEAR WILL BE PREVALENT ACROSS MOST OF
THE FORECAST AREA WITH THE SEVERE THREAT CARRYING OVER TO TUESDAY
EVENING.

WEDNESDAY AND THURSDAY...THE FRONTAL BOUNDARY WILL PUSH SOUTH AND
WEST OF THE AREA...GIVING US SOME QUIET CONDITIONS FOR WEDNESDAY AND
WEDNESDAY NIGHT. THE FRONT LIFTS EAST FOR THURSDAY...INCREASING
PRECIPITATION CHANCES ACROSS WESTERN NEBRASKA THURSDAY NIGHT.

LONG TERM...FRIDAY THROUGH MONDAY...NORTHERN STREAM WILL REMAIN
ACTIVE ACROSS THE NRN CONUS/SRN CANADA DURING THE PERIOD WITH HIGH
PRESSURE ANCHORED OVER THE SRN PLAINS. AN UPPER LEVEL TROUGH WILL
TRACK ALONG THE US/CANADIAN BORDER SATURDAY...FORCING A FRONTAL
BOUNDARY INTO NRN NEBRASKA. DECIDED TO INCREASE POP CHANCES FOR
SUNDAY THROUGH MONDAY...MAINLY OVER NORTHERN NEBRASKA...AS THIS FEATURE IS
PROGGED TO MEANDER ACROSS THE CENTRAL PLAINS BEFORE LIFTING NORTH ON
MONDAY. AS FOR TEMPERATURES...TRENDED THEM TOWARD THE MEDIAN MEN
GUIDANCE AS THE OPERATIONAL MEX GUIDANCE WAS ON THE HIGH SIDE OF
TEMPERATURES. THIS EQUATED TO UPPER 80S/AROUND 90 VERSUS THE MID 90S
ADVERTISED BY THE OPERATIONAL MEX NUMBERS.

&&

AVIATION...

VFR CONDITIONS TO PREVAIL EARLY IN THE TAF FORECAST
PERIOD...FOLLOWED BY THE POTENTIAL FOR THUNDERSTORMS...THEN POSSIBLY
MVFR OR LOWER CEILINGS.  AS FOR THUNDER CHANCES...MODELS HAVE SLOWED
THE ONSET OF PRECIPITATION UNTIL LATER THIS EVENING WHEN FORCING
INCREASES WITH THE ARRIVAL OF BOTH A COLD FRONT AND THE INFLUENCE OF
A MID LEVEL PASSING WAVE.  THE MODEL SOLUTIONS ALSO AGREE THAT THE
MAJORITY OF THE STORMS WILL REMAIN NORTH OF THE FORECAST AREA.
HOWEVER GIVEN THE PROXIMITY OF THE UPPER LEVEL WAVE/COLD FRONT COMBO
AND MODERATE TO STRONG INSTABILITY WITHIN THE ATMOSPHERE TO THAT OF
THE VTN TERMINAL...FELT THAT A PROB30 GROUP WAS NEEDED FOR THE
POTENTIAL OF STORMS.  FURTHER SOUTH AT THE LBF TERMINAL...THE
ATMOSPHERE LOOKS TO REMAIN STRONGLY CAPPED GREATLY LIMITING STORM
CHANCES.  OTHERWISE STORMS SHOULD DEVELOP INTO A COMPLEX ACROSS
SOUTH DAKOTA...ALLOWING FOR THE POTENTIAL OF SHOWERS AND/OR STRATUS
AT VTN.  ONLY INCLUDED SCT020 AT 12Z FOR THE TERMINAL AS CONFIDENCE
IS LOW...BUT FURTHER UPDATES MAY NEED TO CHANGE TO BKN OR OVC AND
THUS INTRODUCE MVFR.  FOR LBF...THERE ARE SUBTLE HINTS THAT LOW
STRATUS OR EVEN FOG MAY RETURN TOMORROW MORNING. SOUTHEASTERLY FLOW
AND A MOIST BL WILL BE IN PLACE...SO FOG IS POSSIBLE.  HOWEVER...THE
FRONTAL TIMING...INFLUENCE FROM NORTHERN CONVECTION...AND SLIGHTLY
STRONGER SURFACE WINDS COULD HAMPER FOG/STRATUS DEVELOPMENT.  WITH
LOWER CONFIDENCE...WILL SUGGEST SCT020 AT THE LBF TERMINAL FOR
NOW...BUT THIS MAY NEED TO BE ADJUSTED FURTHER.

&&

HYDROLOGY...

THE NORTH PLATTE AND PLATTE RIVER BASINS CONTINUE TO SHOW A SLOW
DOWNWARD TREND AS IRRIGATION DEMANDS INCREASE AND SNOW MELT SLOWS
OVER THE SOURCE REGION OF THE NORTH PLATTE RIVER.  IN
RESPONSE...KINGSLEY DAM HAS DECREASED FLOWS OUT OF LAKE MCCONAUGHY
SLIGHTLY.  THE NORTH PLATTE RIVER AT LISCO HAS ALREADY LOWERED BELOW
FLOOD STAGE...WITH THE PLATTE CHANNEL AT BRADY EXPECTED TO LOWER BELOW
FLOOD STAGE EARLY THIS WEEK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

AVIATION AND HYDROLOGY...JACOBS
SYNOPSIS...NEAR AND LONG TERM...BUTTLER
Hazardous weather outlook, Jul 4, 2:41 PM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT MON JUL 4 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-052045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
341 PM CDT MON JUL 4 2011 /241 PM MDT MON JUL 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHERN
NEBRASKA LATE THIS EVENING ALONG A COLD FRONT ENTERING THE STATE.
THE AREA OF CONCERN IS NORTH OF A LINE FROM O'NEILL TO ELLSWORTH.
THE MAIN THREAT WITH THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING
THUNDERSTORM WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER MUCH OF WESTERN
NEBRASKA ON TUESDAY ALONG A STALLED OUT FRONTAL BOUNDARY. AGAIN
THE MAIN THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE
HAIL. IN ADDITION THUNDERSTORMS WILL HAVE A SLOW STORM MOVEMENT
AND WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE WILL BE CAPABLE OF
HEAVY RAIN.

AN ACTIVE WEATHER PATTERN WILL KEEP THE CHANCE FOR THUNDERSTORMS
IN THE FORECAST OVER WESTERN NEBRASKA THROUGH THE END OF THE
WEEK.  AT THIS TIME NO WIDESPREAD OUTBREAK OF SEVERE WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT PLEASE RELAY ANY
SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Special weather statement, Jul 4, 6:04 PM MDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
704 PM CDT MON JUL 4 2011

NEZ094-050045-
WESTERN CHERRY NE-
604 PM MDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 645
PM MDT...

AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF HIGHWAY 61 CROSSING THE
NIOBRARA RIVER...OR 31 MILES EAST OF GORDON...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELI...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Jul 4, 6:28 PM MDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT MON JUL 4 2011

NEZ004-022-050115-
GARDEN NE-SHERIDAN NE-
628 PM MDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN AND
NORTHWESTERN GARDEN COUNTIES UNTIL 715 PM MDT...

AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELLSWORTH TO 6 MILES
SOUTH OF TRALNOR LAKE...AND MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
ELLSWORTH AROUND 640 PM MDT.
KENNEDY LAKE AROUND 645 PM MDT.
CRESCENT LAKE NWR AROUND 710 PM MDT.
JERRY LAKE...BRITTON LAKE AND DEER LAKE AROUND 715 PM MDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Jul 4, 7:20 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM CDT MON JUL 4 2011

NEZ004-050200-
SHERIDAN NE-
720 PM MDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN COUNTY
UNTIL 800 PM MDT...

AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKESIDE...OR 25 MILES EAST OF ALLIANCE...
MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
ELLSWORTH AROUND 740 PM MDT.
KENNEDY LAKE AROUND 745 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Jul 4, 7:28 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 PM CDT MON JUL 4 2011

NEZ094-050215-
WESTERN CHERRY NE-
728 PM MDT MON JUL 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY COUNTY UNTIL 815
PM MDT...

AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF HIGHWAY 61 CROSSING THE
SNAKE RIVER...OR 24 MILES SOUTHEAST OF GORDON...MOVING NORTHEAST AT
10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
HIGHWAY 61 CROSSING THE SNAKE RIVER AROUND 740 PM MDT.
INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD AROUND 800 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Local storm report, Jul 4, 8:14 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             37 SSW MERRIMAN         42.43N 101.98W
07/04/2011  E0.50 INCH       CHERRY             NE   PUBLIC

            SEVERAL RESIDENTS 35 TO 40 SOUTH OF MERRIMAN REPORTED PEA
            TO ONE HALF INCH HAIL

&&

JSWEET
Local storm report, Jul 4, 8:16 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
916 PM CDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HAIL             18 NNE ELLSWORTH        42.30N 102.15W
07/04/2011  E1.00 INCH       SHERIDAN           NE   PUBLIC

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:53 PM MDTSevere Thunderstorm WarningLBFGarden37 min
Jul 4, 7:49 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan41 min
Jul 4, 8:47 PM MDTSevere Thunderstorm WarningLBFCherry43 min
Jul 4, 9:20 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha40 min
Jul 5, 2:03 PM MDTFlash Flood WatchLBFChase, Deuel, Frontier, Garden, Hayes, Keith and 2 more18 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.